Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Done permanent make up and used a topical numbing gel. Eyelids are swelling and lot of pressure around eyes. Treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi I'm XXXX, I had a procedure done on Saturday, permanent make-up, my eyebrows. It's similar to a tattoo. The technician used a topical numbing gel while performing this procedure. Now I notice my eyelids are swelling (both) and lots of pressure around the eyes. I was afraid the topical gel got into my blood stream because she never wiped it off before she started working on my brows with her ink needle. I'm now reading stories that the topical gel is XXXXXXX in the blood stream. Help please.
Posted Mon, 30 Sep 2013 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Likely to be due to allergy.

Detailed Answer:
Thanks for posting your query.
The swelling around your eyes seems to be due to a local reaction to the XXXXXXX and not due entrance of XXXXXXX in the blood stream. This can be due to infection in the area or in response to the XXXXXXX that has been injected.
Most of the times such symptoms subside gradually in 5-7 days.
The first thing you can do, regardless of the cause of your swollen eyelid is avoid touching, rubbing or staring at the swelling. Staring at the swollen eyelid will only lead to touching and rubbing, so stay out of the mirror and avoid the temptation.
Avoid wearing make-up, including powders and base. Particles can fly through the air and irritate your eyelids even more.
Try using a cold cloth or even cucumbers twice a day.
Splashing cool water on your face can help reduce swelling.
Gauze pads soaked in milk can also help reduce the swelling in and around your eyes.
Over-the-counter antihistamines and/or eye drops can help too.
Physical check up is necessary to find out the cause. You need to consult your ophthalmologist to get antibiotic and anti allergic eye drops prescribed.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor